Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Apr 9, 2015, 5:13 PM EDT for Lee County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- Apr 9, 2015, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
County Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS82 KRAH 092113 SPSRAH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 513 PM EDT THU APR 9 2015 NCZ040-075>077-092200- MOORE NC-CHATHAM NC-LEE NC-HARNETT NC- 513 PM EDT THU APR 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN MOORE...SOUTHEASTERN CHATHAM...LEE AND NORTHWESTERN HARNETT COUNTIES UNTIL 600 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANFORD...BROADWAY...CAMERON...GUM SPRINGS...SEMINOLE...LEMON SPRINGS...CUMNOCK...TRAMWAY...OLIVIA AND RAVEN ROCK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3530 7933 3545 7941 3565 7901 3540 7889 TIME...MOT...LOC 2111Z 246DEG 17KT 3541 7930 $$ 77
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 9, 4:12 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 9, 4:12 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EDT THU APR 9 2015 .SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 355 PM THURSDAY... AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT. AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN. THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER SHORTLY AFTER DARK. THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT... SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON. SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING. ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/ DESTABILIZATION WILL BE MINIMIZED. AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME 50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA THIS EVENING. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 405 PM THURSDAY... BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR - ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC- WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON. HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 305 AM THURSDAY... THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT. THE DRIER AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE. WITH THE HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A FEW AREAS OF UPPER 30S. IT DOESNT APPEAR CONDITIONS WILL BE COLD ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES. ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A LITTLE MILDER IN THE MID 40S TO NEAR 50. FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE NORTHEAST...BUILDS TO OUR NORTH. FORECAST UNCERTAINTY GROWS RAPIDLY PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH. WE SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT MOVES INTO THE REGION. INSTABILITY LOOKS LIMITED DURING THE FIRST HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE WEEK WITH THE AFOREMENTIONED UPPER TROUGH. TEMPS SHOULD BE WITHIN A FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 300 PM THURSDAY... A WARM FRONT...AND PRECEDING IFR-MVFR STRATUS...WILL CONTINUE TO LIFT NORTH ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. LOW CLOUDS WILL CONSEQUENTLY CONTINUE TO LIFT AND SCATTER...SLOWEST AT RWI. THE AIR MASS WILL WARM AND DESTABILIZE AS THE LOW CLOUDS ERODE... HOWEVER...AND RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST OF CENTRAL NC TAF SITES DURING THE NEXT COUPLE OF HOURS...BEFORE THEY THEN SPREAD NORTHEASTWARD AND AFFECT THE TAF SITES MAINLY BETWEEN 21-02Z... LATEST AT RWI. CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20 KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND 25 KTS BY MIDDAY-EARLY AFTERNOON FRI. THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z SAT...LATEST AT RWI AND FAY. OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION WITH A SLOWLY PASSING COLD FRONT MON-TUE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...22 AVIATION...RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT THU APR 9 2015 NCZ021>025-038>043-073>078-083>086-088-089-102045- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>011-026>028-102045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RAH
In the hours before
Local storm report, Apr 9, 1:27 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
127 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL EUREKA 35.54N 77.88W
04/08/2015 E0.88 INCH WAYNE NC CITY OFFICIAL
EUREKA TOWN MANAGER REPORTED NICKEL-SIZED HAIL IN TOWN.
&&
EVENT NUMBER RAH1500602
MLMLocal storm report, Apr 9, 3:05 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 2 ESE BETHEL HILL 36.49N 78.85W
04/08/2015 E0.50 INCH PERSON NC TRAINED SPOTTER
HAIL UP TO 1/2 INCH IN DIAMETER NEAR TRIPLE SPRINGS
0653 PM HAIL 2 ESE BETHEL HILL 36.49N 78.85W
04/08/2015 E0.88 INCH PERSON NC TRAINED SPOTTER
HAIL HAS GOTTEN LARGER IN SIZE... SOME MAY BE NEARING 1
INCH
0705 PM HAIL 3 WNW OAK HILL 36.46N 78.77W
04/08/2015 E0.50 INCH GRANVILLE NC TRAINED SPOTTER
HAIL COVERING THE GROUND... BIGGEST STONES ARE AROUND
1/2 INCH SO FAR.
0723 PM HAIL 5 NW OXFORD 36.37N 78.65W
04/08/2015 E1.00 INCH GRANVILLE NC PUBLIC
0755 PM HAIL 4 WSW KITTRELL 36.20N 78.50W
04/08/2015 M1.50 INCH VANCE NC PUBLIC
PING PONG BALL SIZE HAIL WAS REPORTED NEAR THE
INTERSECTION OF CHARLIE GRISSOM ROAD AND EGYPT MOUNTAIN
ROAD.
0810 PM HAIL 2 N FRANKLINTON 36.13N 78.45W
04/08/2015 E1.00 INCH FRANKLIN NC TRAINED SPOTTER
QUARTER SIZE HAIL NORTH OF FRANKLINTON
0811 PM HAIL 1 N FRANKLINTON 36.12N 78.45W
04/08/2015 E1.75 INCH FRANKLIN NC TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED NEAR FRANKLINTON
0812 PM HAIL 1 NNE FRANKLINTON 36.12N 78.45W
04/08/2015 E1.00 INCH FRANKLIN NC TRAINED SPOTTER
QUARTER SIZED HAIL IN FRANKLINTON NEAR THE INTERSECTION
OF BEACHWOOD AND WINSTON ST... REPORT RELAYED VIA
SKYWARN.
0813 PM HAIL 3 ENE FRANKLINTON 36.12N 78.40W
04/08/2015 E0.50 INCH FRANKLIN NC TRAINED SPOTTER
APPROXIMATELY 1/2 INCH SIZE HAIL EAST OF FRANKLINTON
0824 PM HAIL 3 ENE FRANKLINTON 36.12N 78.40W
04/08/2015 E1.50 INCH FRANKLIN NC TRAINED SPOTTER
HAIL IS NOW PING PONG BALL SIZED EAST OF FRANKLINTON
0851 PM HAIL 2 SW BUNN 35.94N 78.28W
04/08/2015 M2.00 INCH FRANKLIN NC TRAINED SPOTTER
2 1/4 INCH HAIL REPORTED JUST WEST OF BUNN
0903 PM HAIL 4 SE PILOT 35.84N 78.22W
04/08/2015 E1.75 INCH NASH NC TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
NC HIGHWAY 97 AND MASSEY ROAD.
0915 PM HAIL 4 NNE MIDDLESEX 35.85N 78.18W
04/08/2015 E1.75 INCH NASH NC FIRE DEPT/RESCUE
MIDDLESEX FIRE CHIEF REPORTED A 2 MILE WIDE SWATH OF
QUARTER TO GOLFBALL SIZED HAIL ALONG NC231.
0945 PM HAIL LUCAMA 35.64N 78.01W
04/08/2015 E0.88 INCH WILSON NC LAW ENFORCEMENT
LUCAMA PD REPORT NICKEL-SIZED HAIL IN TOWN.
0949 PM HAIL LUCAMA 35.64N 78.01W
04/08/2015 E0.50 INCH WILSON NC 911 CALL CENTER
1005 PM HAIL EUREKA 35.54N 77.88W
04/08/2015 E0.88 INCH WAYNE NC CITY OFFICIAL
EUREKA TOWN MANAGER REPORTED NICKEL-SIZED HAIL IN TOWN.
&&
EVENT NUMBER RAH1500587 RAH1500588 RAH1500589 RAH1500590 RAH1500594
RAH1500591 RAH1500592 RAH1500596 RAH1500593 RAH1500595 RAH1500597
RAH1500598 RAH1500600 RAH1500601 RAH1500599 RAH1500602
WSSSpecial weather statement, Apr 9, 3:20 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT THU APR 9 2015 NCZ075-084>086-092015- RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC- 320 PM EDT THU APR 9 2015 AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAMLET...OR NEAR ROCKINGHAM...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKINGHAM...HAMLET...ABERDEEN...HOFFMAN...PINEBLUFF...DOBBINS HEIGHTS...SANDHILLS GAME LAND AND CAMP MACKALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3484 7968 3499 7979 3516 7946 3500 7929 TIME...MOT...LOC 1919Z 237DEG 15KT 3495 7969 WSS
Special weather statement, Apr 9, 4:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU APR 9 2015
NCZ084>086-092130-
RICHMOND NC-HOKE NC-SCOTLAND NC-
425 PM EDT THU APR 9 2015
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM NEAR HAMLET...OR 8 MILES SOUTHEAST OF
ROCKINGHAM...MOVING NORTHEAST AT 10 MPH. ANOTHER CLUSTER OF STORMS
WAS LOCATED NEAR RAEFORD ALSO DRIFTING SLOWLY NORTHEAST.
HALF INCH HAIL AND WINDS 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...HOFFMAN...ANTIOCH...WAGRAM...ASHLEY HEIGHTS...BOWMORE...
SILVER CITY...CAMP MACKALL...LAUREL HILL AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3479 7956 3497 7966 3506 7949 3504 7946
3511 7939 3514 7933 3507 7909 3490 7911
TIME...MOT...LOC 2024Z 244DEG 9KT 3489 7962
WSSSpecial weather statement, Apr 9, 4:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU APR 9 2015
NCZ039-092130-
RANDOLPH NC-
455 PM EDT THU APR 9 2015
...AN AREA OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTHERN RANDOLPH COUNTY UNTIL 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG SHOWERS AND THUNDERSTORMS NEAR ASHEBORO...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY AND
RANDLEMAN REGIONAL RESERVOIR MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3580 8002 3591 7977 3590 7954 3574 7955
3564 7994
TIME...MOT...LOC 2052Z 247DEG 19KT 3576 7989
77Special weather statement, Apr 9, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 513 PM EDT THU APR 9 2015 NCZ040-075>077-092200- MOORE NC-CHATHAM NC-LEE NC-HARNETT NC- 513 PM EDT THU APR 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN MOORE...SOUTHEASTERN CHATHAM...LEE AND NORTHWESTERN HARNETT COUNTIES UNTIL 600 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANFORD...BROADWAY...CAMERON...GUM SPRINGS...SEMINOLE...LEMON SPRINGS...CUMNOCK...TRAMWAY...OLIVIA AND RAVEN ROCK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3530 7933 3545 7941 3565 7901 3540 7889 TIME...MOT...LOC 2111Z 246DEG 17KT 3541 7930 77
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:14 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 46 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Apr 8, 8:37 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 53 min |
| Apr 8, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 47 min |
| Apr 8, 9:49 PM EDT | Special Weather Statement | RAH | Edgecombe | 56 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 31 min |
| Apr 9, 2:29 AM EDT | Special Weather Statement | RAH | Guilford | 61 min |
| Apr 9, 3:08 AM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Apr 9, 3:38 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Person, Randolph | 52 min |
| Apr 9, 4:22 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more | 53 min |
| Apr 9, 4:45 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 60 min |
| Apr 9, 6:27 AM EDT | Special Weather Statement | RAH | Person | 33 min |
| Apr 9, 7:16 AM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Apr 9, 8:07 AM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Apr 9, 3:20 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 65 min |
| Apr 9, 4:55 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 25 min |
| Apr 9, 5:06 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 114 min |
| Apr 9, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 35 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Apr 9, 5:33 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Apr 9, 5:50 PM EDT | Special Weather Statement | RAH | Chatham | 55 min |
| Apr 9, 6:07 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Apr 9, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 58 min |
| Apr 9, 6:49 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Apr 9, 7:03 PM EDT | Flash Flood Warning | RAH | Chatham, Wake | 3 hr |
| Apr 9, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 62 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Apr 9, 7:35 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Apr 9, 7:40 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Apr 9, 7:46 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.